Texas, 2025Flash Flooding and Damaging Wind in Texas, June 30, 2025
June 30, 2025 · NWS MAF · 3 events in 2 counties and zones
A slow-moving cold front ahead of an approaching shortwave trough resulted in numerous thunderstorms across the Permian Basin. Flash flooding and damaging winds were reported in some locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front ahead of an approaching shortwave trough resulted in numerous thunderstorms across the Permian Basin. Flash flooding and damaging winds were reported in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 30, 1:27 PM CST, 1 hour 3 minutes earlier. Its key messages:
- Updated at 225 PM CDT Mon Jun 30 2025
- Tropical-like downpours expected today, with medium to high shower/storm chances again Tuesday afternoon and evening.
- Daily shower/storm chances with risk of flash flooding from heavy rain continue over Davis Mountains from mid week into early next week, while rain chances elsewhere begin to decrease after Wednesday-Thursday.
- Warmer temperatures rising back into the 90s and above, 80s in higher elevations by this weekend.
Area forecast discussion, Jun 30, 1:27 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
227 PM CDT Mon Jun 30 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 225 PM CDT Mon Jun 30 2025
- Tropical-like downpours expected today, with medium to high
shower/storm chances again Tuesday afternoon and evening.
- Daily shower/storm chances with risk of flash flooding from
heavy rain continue over Davis Mountains from mid week into
early next week, while rain chances elsewhere begin to decrease
after Wednesday-Thursday.
- Warmer temperatures rising back into the 90s and above, 80s in
higher elevations by this weekend.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 225 PM CDT Mon Jun 30 2025
Our upper-air pattern remains relatively unchanged from the last
several days. A mid-level ridge rests near the east coast, while a
trough sits out west. Wedged between these two features, our area
will be in a rather moisture-rich, southeasterly flow at the
surface. Dewpoints shall average within the 60s through much of the
period. A weak cold front is currently dropping down into our
northern counties, triggering some scattered showers and storms as
it does so. Ultimately, it will stall over the northern portions of
our region later this evening through the overnight hours, serving
as the focal point for more storm development. Our best rain chances
(50-70%) lie over southeastern New Mexico and much of the Permian
Basin, as the front is expected to lie within close proximity of
these locations. However, areas elsewhere maintain >40% rain chances
this evening. The 12Z MAF sounding came in with a PWAT value of
1.40", while ensemble guidance shows PWAT values anywhere from 1-
1.65" areawide. This being the case, flooding will continue to be a
concern, especially in western portions of our area, where soil is
already saturated from previous rainfall. Therefore, a Flood Watch
remains in effect through late this evening for southeastern New
Mexico and the western/central Permian Basin south into the Big Bend
region. Otherwise, temperatures tonight settle into the 60s/70s.
Tuesday, ongoing morning showers, ample cloud coverage, and overall
increased moisture contribute to cooler temperatures. Highs are
forecast to top out in the mid 70s/80s. Best rain chances (50-70%)
shift toward the higher terrain, influenced by moist, upsloping
winds during the afternoon. The rest of our area will have at least
some shot at seeing rainfall, given PoPs of >30%. Rain chances look
to taper down a touch Tuesday evening. Again, flooding shall remain
a concern, primarily for our western areas. Tuesday night,
temperatures dip into the 60s and 70s.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 225 PM CDT Mon Jun 30 2025
The forecast for the middle and end of the week remains wet with
mainly below normal temperatures. Highs sit in the mid to upper 80s
for most as mostly cloudy skies and scattered showers and storms
keep temperatures cooler. Medium (40-60%) rain chances hang on
through Thursday. FLooding will be the main concern with any showers
and storms, particularly across the higher terrain in areas that
have seen at least some measurable rainfall each day over the
last week or so. Further flood products will likely be needed
before rain chances begin to diminish by Friday and into this
weekend. By then, the highest rain chances will be confined to the
Davis Mountains and areas to the south towards Big Bend and
continue into the weekend. A more dominant ridge begins to develop
over New Mexico and temperatures begin to move near and above
normal across the eastern half of the CWA. Lows each night stay
near to above normal as the elevated moisture and clouds keeps the
air from more efficiently cooling at night.
-Stickney
&&
.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Mon Jun 30 2025
VFR conditions are expected for most this afternoon. However,
scattered showers and storms will develop areawide later this
afternoon and evening, then continue through much of the night.
Storms may cause occasionally gusty winds and reduce visibility. MVFR
conditions may creep in over many sites Tuesday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 85 70 85 / 60 40 40 40
Carlsbad 66 76 66 78 / 70 70 60 70
Dryden 70 83 70 84 / 40 50 50 50
Fort Stockton 68 79 68 82 / 40 60 50 60
Guadalupe Pass 61 70 61 73 / 60 70 50 70
Hobbs 65 78 65 79 / 70 60 60 60
Marfa 62 73 63 76 / 50 60 60 80
Midland Intl Airport 69 82 69 82 / 50 40 40 50
Odessa 67 80 68 81 / 60 50 50 50
Wink 67 79 68 82 / 60 60 50 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT /midnight MDT/ Tuesday for Andrews-
Central Brewster-Chinati Mountains-Chisos Basin-Davis
Mountains-Davis Mountains Foothills-Dawson-Eastern
Culberson-Ector-Gaines-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Lower Brewster
County-Marfa Plateau-Presidio Valley-Reeves County Plains-
Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...Flood Watch until midnight MDT tonight for Central Lea-Eddy
County Plains-Guadalupe Mountains of Eddy County-Northern
Lea-Southern Lea.
&&
SHORT TERM...95
LONG TERM....93
AVIATION...95In the hours before
Special weather statement, Jun 30, 1:47 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
247 PM CDT Mon Jun 30 2025
TXZ045-046-302030-
Dawson TX-Gaines TX-
247 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDREWS...EASTERN
GAINES AND WESTERN DAWSON COUNTIES THROUGH 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lamesa, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamesa, Welch, McKenzie Lake, Punkin Center, Patricia, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3255 10194 3252 10225 3252 10228 3291 10236
3295 10203
TIME...MOT...LOC 1947Z 169DEG 15KT 3262 10214
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
93Special weather statement, Jun 30, 2:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
314 PM CDT Mon Jun 30 2025
TXZ274-277-278-302100-
Reeves County Plains TX-Davis Mountains TX-
Davis Mountains Foothills TX-
314 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN PECOS...SOUTHWESTERN
REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES THROUGH 400 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Balmorhea Lake, or 21 miles northeast of Fort Davis,
moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, Verhalen,
Star Mountain, and Toyahvale.
This includes Interstate 10 between mile markers 198 and 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3122 10358 3102 10335 3093 10342 3065 10373
3094 10404
TIME...MOT...LOC 2013Z 073DEG 12KT 3086 10371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Special weather statement, Jun 30, 2:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
314 PM CDT Mon Jun 30 2025
TXZ045-046-050-051-302100-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
314 PM CDT Mon Jun 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ANDREWS...
SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON
COUNTIES THROUGH 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 20 miles east of Gaines County Airport, or 21 miles
southeast of Seminole, moving west at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, McKenzie Lake, Patricia, Klondike,
and Florey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3280 10192 3231 10197 3245 10259 3279 10256
TIME...MOT...LOC 2014Z 102DEG 13KT 3259 10231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
11Flash Flood, Scurry
- When
- June 30, 2:30 PM CST to 5:00 PM CST
- Where
- Scurry County, 2.37 mi NW of Fluvanna to 2.44 mi SSW of Fluvanna
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.902, -101.182
The fire department reported water over the road on CR 2126 near FM1269. Multiple spots of water over the road on FM 612 east of Fluvanna were also reported. The duration of this flash flooding is an estimation.
Thunderstorm Wind, Scurry
- When
- June 30, 2:34 PM CST to 2:54 PM CST
- Where
- Scurry County, 0.69 mi N of Fluvanna
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.890, -101.150
The local fire department reported multiple large tree limbs down, along with roof damage to a building. Time was estimated from radar. Wind speeds were estimated to have been approximately 80 MPH. The property damage cost is an estimation.
Flash Flood, Midland
- When
- June 30, 7:30 PM CST to 9:30 PM CST
- Where
- Midland County, 0.71 mi WNW of Midland to 2.57 mi S of Midland
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.002, -102.092
Emergency manager reported two vehicles stalled in high water due to street flooding in southeast Midland. The duration of the flooding is an estimation. The property damage cost is also an estimation.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Flooding in Pennsylvania, June 30, 2025$59,000 · 61 kt wind · 21 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Flash Flooding in Ohio, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
- Dust Storm and Damaging Winds in Arizona, June 30, 2025$1,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269428, 1269444, 1269433.